Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2001, 7:20 AM CDT for Gibson County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2001, 7:20 AM CDT (12:20 UTC)
- Expired
- Jul 9, 2001, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 091219 FFWPAH INC051-091500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 720 AM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... GIBSON COUNTY IN SOUTHWEST INDIANA * UNTIL 10 AM CDT * HEAVY OVERNIGHT RAINFALL OF THREE TO FOUR INCHES OVER THE WARNED AREA HAS CAUSED MINOR FLOODING OF LOW LYING AREAS AND A COUPLE OF ROADWAYS. * AT 715 AM CDT RADAR INDICATED ANOTHER CLUSTER OF STRONG THUNDERSTORMS THAT WILL TRACK SOUTHEAST ACROSS GIBSON COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING ANOTHER ONE TO TWO INCHES OF RAINFALL WHICH WILL LIKELY CAUSE SIGNIFICANT FLOODING IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3835 8779 3821 8768 3823 8738 3847 8755 $$ JAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:45 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 9, 2:45 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT MON JUL 9 2001 FORECAST CONCERNS ARE STILL HEAT INDICES AND POTENTIAL FOR CONVECTION. LATEST OBJECTIVE SURFACE ANALYSIS PLACED A WEAK SURFACE LOW JUST NORTH OF KSTL...ASSOCIATED WITH A WEAK SHORTWAVE TROUGH CROSSING CENTRAL ILLINOIS AND CENTRAL INDIANA. MCS OVER THE LOWER WABASH VALLEY APPEARS TO BE DECAYING ON IR SATELLITE IMAGERY. NEW CONVECTION IS FORMING UPSTREAM FROM THIS MCS...POSSIBLY ALONG AN OUTFLOW BOUNDARY LEFT BY THE ORIGINAL MCS. RUC TAKES THE SHORTWAVE SOUTHWARD TO THE TENNESSEE BORDER AROUND 15Z. EXPECT CONVECTION WITH THIS SHORTWAVE TO AFFECT MAINLY EASTERN THIRD OF THE FORECAST AREA...UNDER SLIGHTLY WEAKER CAP AND STRONGER UPPER FLOW. THIS ACTIVITY WILL LIKELY LEAVE AN OUTFLOW BOUNDARY ACROSS SRN ILLINOIS/WRN KENTUCKY THIS AFTERNOON. THIS BOUNDARY COULD BECOME THE FOCUS FOR NEW DEVELOPMENT LATER TODAY. OVER SE MISSOURI...EXPECT A DRY DAY DUE TO STRONGER CAP AND ABSENCE OF A FORCING MECHANISM. HEAT INDICES WILL AGAIN REACH HEADLINE CRITERIA OVER MUCH OF THE AREA TODAY. EXCEPTION WILL BE THE EVV TRI STATE AREA...WHERE MORNING CONVECTION AND CLOUD COVER WILL COOL THINGS DOWN A BIT. MODELS ARE ALL TURNING SFC WINDS INTO THE NORTH TONIGHT...WITH DEW POINTS COMING DOWN A FEW DEGREES TUESDAY. THIS APPEARS TO BE THE RESULT OF A BUILDING LOW LEVEL RIDGE OVER THE PLAINS STATES. MORE SIGNIFICANT RELIEF IS INDICATED BY THE ETA/AVN TUESDAY NIGHT...AT LEAST FOR NORTHERN PORTIONS OF THE AREA. AVN INDICATES THE FRONT MAY STALL OR DISSIPATE OVER WEST KENTUCKY/SE MISSOURI MID WEEK. THIS SHOULD HELP PROLONG THE CHANCES OF CONVECTION. HOWEVER...GIVEN THE PROXIMITY OF THE MID LEVEL RIDGE...WOULD NOT EXPECT A MUCH NEEDED WIDESPREAD EVENT. RAINFALL DEFICIT SINCE JAN. 1 IS NEARING 10 INCHES AT PAH. MOS GUIDANCE TEMPS ARE IN REASONABLE AGREEMENT AND WILL FOLLOW. .PAH...EXCESSIVE HEAT WARNING TODAY FOR AREAS SOUTHWEST OF A LINE FROM MOUNT VERNON ILLINOIS TO 20 MILES SOUTH OF OWENSBORO KENTUCKY. MY
In the hours before
Special weather statement, Jul 9, 3:32 AM CDT, 3 hours 48 minutes before
ILZ083-087-INZ085>088-KYZ014-018-019-090930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CDT MON JUL 9 2001 ...STRONG THUNDERSTORMS APPROACHING THE OHIO RIVER... AT 330 AM RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WHOSE LEADING EDGE EXTENDED FROM SANTA CLAUS INDIANA TO EVANSVILLE INDIANA TO CARMI ILLINOIS. THE LINE WAS MOVING TO THE SOUTH AROUND 25 MPH AND SHOULD REACH A NEW HAVEN ILLINOIS TO CORYDON ILLINOIS TO OWENSBORO LINE BY 4 AM CDT. WITH THE PASSAGE OF THESE STORMS EXPECT DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS WITH HOURLY RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE. JAP
Special weather statement, Jul 9, 4:02 AM CDT, 3 hours 18 minutes before
INZ081-KYZ014-018-090930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 402 AM CDT MON JUL 9 2001 AT 4 AM RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF MORGANFIELD KENTUCKY. THIS STORM WILL PASS BETWEEN MORGANFIELD AND CORYDON KENTUCKY THROUGH 430 AM CDT. ANOTHER STRONG STORM WAS LOCATED NEAR PRINCETON INDIANA. THIS STORM WILL MOVE TO NEAR LYNNVILLE INDIANA BY 430 AM CDT. WITH THE PASSAGE OF THESE STORMS EXPECT DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS WITH HOURLY RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE. JAP
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.